Pigmentation problems post laser and hydroquinone

Hi i have been using 6%hydroquinone to try to resolve my post inflammatory hyperpigmentation post laser i have been using it for six months and it does not seem to be working any suggestions?

You will definately need a good dermatologist to help you with this!!  Assuming you are already seeing one, it might be time to consider whether you may be one of those people who gets worse on hydroquinone.  This can occur particularly at the higher concentrations (over 4%) and if the hydroquinone is used by itself instead of combined with a low potency steriod and tretinoin. The combination is often better and was originally called the Kligman formula and it is the combination in Triluma.  Even with the combination (sometimes called triple cream), some patients don’t tolerate hydroquinone and get worse.  Dr. B

Dr. Brandith Irwin, MD

Ask me your skincare question!

Hi, I’m Dr. Irwin. I believe that consumers deserve a medically trained and unbiased skincare advocate.

  • All our content is written and researched by myself.
  • My medical office in Seattle has treated thousands of patients for 15+ years.
  • This site is not affiliated or financially tied to any product, treatment or device.
Ask Me Something
SkinTour Skincare
One of the best investments in your skin is your daily skincare. Why? Because you can prevent many problems with blotchy skin color, lack of glow, texture, some types of acne, and fine lines with good skincare products. You can also correct some of these problems with effective skincare products. Great skincare is often more expensive because quality ingredients are expensive. Some companies spend on research/development which benefits all of us and adds to the cost. Are they worth it? In general - yes! I have handpicked some of what I consider to be the best skin care products, and offer them for sale on SkinTour's shop. This is based on my team and I's testing and research at our clinic. Many of the products are in my own regimen. What could be better than using skin care products a dermatologist uses?!